MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Two pk papyrus covered stent system were selected for treatment of a type iii perforation in the proximal lcx.The 3.0/15 pk papyrus (current device) was deployed first, but angiography still showed extravasation.Post-dilatation was performed, and a second pk papyrus was attempted to be deployed.However, the second 2.5/15 pk papyrus (reported separately) was not able to pass distally into the left circumflex to overlap appropriately and it was removed from the body.During removal the stent cover fell off and was trapped within the tuohy.The tuohy was disconnected, and the stent was removed mechanically.Patient was transferred to icu to be observed overnight and was discharged home on (b)(6) 2023.
 
Additional Manufacturer Narrative
(b)(6) 2024 updated description it was intended to treat a severely calcified lesion (99 percent stenosis degree) in the proximal lcx.During lesion preparation with a laser atherectomy device a coronary artery perforation type iii occurred.To stop the bleeding, several prolonged balloon dilations were performed.Protamine injection was not possible as an impella was in place.Thereafter, the affected pk papyrus 3.0/15 (complaint device) was implanted with 12 atm in the proximal lcx, but the sealing was deemed to be incomplete requiring post-dilation.According to the physicians description, the perforation seems to have prolonged/enlarged by the implantation of the pk papyrus stent.The implanted stent was post dilated, but the bleeding persisted.Therefore, a pk papyrus 2.5/15 was selected and advanced towards the proximal end of the already implanted pk papyrus stent.However, the second pk papyrus stent was not able to be advanced distal enough to overlap the first stent and had to be removed.During withdrawal, the stent of the second pk papyrus dislodged from the delivery system inside of the tuohy (reported under 1028232-2024-00414).Additional balloon tamponade was performed to further reduce the bleeding until it was decided that the bleeding was low enough to end the intervention.The patient was transferred to icu where he was further stabilized.The treating physician rated the occurrence as not device- but procedure-related complication.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Additional Manufacturer Narrative
On 06-feb-2024 updated description it was intended to treat a severely calcified lesion (99 percent stenosis degree) in the proximal lcx.During lesion preparation with a laser atherectomy device a coronary artery perforation type iii occurred.To stop the bleeding, several prolonged balloon dilations were performed.Protamine injection was not possible as an impella was in place.Thereafter, the affected pk papyrus 3.0/15 (complaint device) was implanted with 12 atm in the proximal lcx, but the sealing was deemed to be incomplete requiring post-dilation.According to the physicians description, the perforation seems to have prolonged/enlarged by the implantation of the pk papyrus stent.The implanted stent was post dilated, but the bleeding persisted.Therefore, a pk papyrus 2.5/15 was selected and advanced towards the proximal end of the already implanted pk papyrus stent.However, the second pk papyrus stent was not able to be advanced distal enough to overlap the first stent and had to be removed.During withdrawal, the stent of the second pk papyrus dislodged from the delivery system inside of the tuohy (reported under 1028232-2024-00414).Additional balloon tamponade was performed to further reduce the bleeding until it was decided that the bleeding was low enough to end the intervention.The patient was transferred to icu where he was further stabilized.The treating physician rated the occurrence as not device- but procedure-related complication.Corrected the initial reporter information.Reference capa# (b)(4).The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the occurrence as no device- but procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18567262
Report Number1028232-2024-00430
Device Sequence Number17807485
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public(01)07640130447165(17)2502
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number434888
Device Catalogue Number434888
Device Lot Number01232886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/06/2024
10/15/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/07/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexMale